Alert archive / Florida / Wind Chill Warnings in 2010

Wind Chill Warning 2, NWS Miami, FL

January 10, 20107 counties in Florida

NWS Miami, FL issued this wind chill warning at Jan 10, 2010, 1:34 PM EST for 7 counties in Florida. It took effect at Jan 10, 2010, 7:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2010, 1:34 PM EST (18:34 UTC)
In effect from
Jan 10, 2010, 7:00 PM EST
Expired
Jan 11, 2010, 10:06 AM EST
In force
15 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -136 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-136 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WWUS42 KMFL 101834
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
134 PM EST SUN JAN 10 2010

FLZ063-066>071-073-075-174-111500-
/O.NEW.KMFL.WC.W.0002.100111T0000Z-100111T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...
EVERGLADES NATIONAL PARK
134 PM EST SUN JAN 10 2010

...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST 
MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
MONDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S INTERIOR TO THE
LOWER 30S AT THE COASTS. WINDS TONIGHT WILL PREVAIL OUT OF THE
NORTHWEST AT NEAR 10 MPH INTERIOR TO 10 TO 15 MPH NEAR THE COAST.
THIS WILL COMBINE WITH THE COLD TEMPERATURES...TO RESULT IN WIND
CHILL VALUES IN THE UPPER TEENS TO MID 20S. THESE ARE EXTREMELY
LOW WIND CHILLS FOR SOUTH FLORIDA...AND CAN BE DANGEROUS IF
PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS DANGEROUSLY LOW WIND CHILL VALUES OF
25 OR COLDER ARE EXPECTED. APPROPRIATE ACTION SHOULD BE TAKEN TO
ENSURE OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES. THE ELDERLY AND THE HOMELESS ARE ESPECIALLY
VULNERABLE TO THE COLD. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY
RESULT IN HYPOTHERMIA IF YOU REMAIN IN THESE CONDITIONS FOR AN
EXTENDED DURATION.

&&

$$

FLZ072-074-168-172-173-111500-
/O.NEW.KMFL.WC.Y.0010.100111T0000Z-100111T1500Z/
METRO BROWARD-METRO MIAMI DADE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-
INCLUDING THE CITIES OF...COCONUT CREEK...CORAL SPRINGS...
TAMARAC...SUNRISE...PLANTATION...DAVIE...COOPER CITY...
HOLLYWOOD...PEMBROKE PINES...MIRAMAR...MIAMI...MIAMI GARDENS...
MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI...KENDALL...
CUTLER RIDGE...JUPITER...WEST PALM BEACH...BOCA RATON...
POMPANO BEACH...FORT LAUDERDALE...FORT LAUDERDALE BEACH...
HOLLYWOOD BEACH...AVENTURA...MIAMI BEACH...MIAMI SHORES...
DOWNTOWN MIAMI...CUTLER BAY...HOMESTEAD BAYFRONT PARK
134 PM EST SUN JAN 10 2010

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST 
MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
MONDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

LOW TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS THE
AREA. WINDS ARE NOT EXPECTED TO BE QUITE AS STRONG AS LAST NIGHT.
STILL...NORTHWEST WINDS WILL PREVAIL AT 10 TO 15 MPH...LEADING TO
WIND CHILL READINGS IN THE 25 TO 30 DEGREE RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

GREGORIA
2 follow-up statements
873 
WWUS42 KMFL 102015
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
315 PM EST SUN JAN 10 2010

FLZ063-066>071-073-075-174-111500-
/O.CON.KMFL.WC.W.0002.100111T0000Z-100111T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...
EVERGLADES NATIONAL PARK
315 PM EST SUN JAN 10 2010

...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST MONDAY...

TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S INTERIOR TO THE
LOWER 30S AT THE COASTS. WINDS TONIGHT WILL PREVAIL OUT OF THE
NORTHWEST AT NEAR 10 MPH INTERIOR TO 10 TO 15 MPH NEAR THE COAST.
THIS WILL COMBINE WITH THE COLD TEMPERATURES...TO RESULT IN WIND
CHILL VALUES IN THE UPPER TEENS TO MID 20S. THESE ARE EXTREMELY
LOW WIND CHILLS FOR SOUTH FLORIDA...AND CAN BE DANGEROUS IF
PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS DANGEROUSLY LOW WIND CHILL VALUES OF
25 OR COLDER ARE EXPECTED. APPROPRIATE ACTION SHOULD BE TAKEN TO
ENSURE OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES. THE ELDERLY AND THE HOMELESS ARE ESPECIALLY
VULNERABLE TO THE COLD. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY
RESULT IN HYPOTHERMIA IF YOU REMAIN IN THESE CONDITIONS FOR AN
EXTENDED DURATION.

&&

$$

FLZ072-074-168-172-173-111500-
/O.CON.KMFL.WC.Y.0010.100111T0000Z-100111T1500Z/
METRO BROWARD-METRO MIAMI DADE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-
INCLUDING THE CITIES OF...COCONUT CREEK...CORAL SPRINGS...
TAMARAC...SUNRISE...PLANTATION...DAVIE...COOPER CITY...
HOLLYWOOD...PEMBROKE PINES...MIRAMAR...MIAMI...MIAMI GARDENS...
MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI...KENDALL...
CUTLER RIDGE...JUPITER...WEST PALM BEACH...BOCA RATON...
POMPANO BEACH...FORT LAUDERDALE...FORT LAUDERDALE BEACH...
HOLLYWOOD BEACH...AVENTURA...MIAMI BEACH...MIAMI SHORES...
DOWNTOWN MIAMI...CUTLER BAY...HOMESTEAD BAYFRONT PARK
315 PM EST SUN JAN 10 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST MONDAY...

LOW TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS THE
AREA. WINDS ARE NOT EXPECTED TO BE QUITE AS STRONG AS LAST NIGHT.
STILL...NORTHWEST WINDS WILL PREVAIL AT 10 TO 15 MPH...LEADING TO
WIND CHILL READINGS IN THE 25 TO 30 DEGREE RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

BAXTER
007 
WWUS42 KMFL 111506
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1006 AM EST MON JAN 11 2010

...WIND CHILL WARNINGS AND ADVISORIES CANCELED...

FLZ063-066>071-073-075-174-111615-
/O.CAN.KMFL.WC.W.0002.000000T0000Z-100111T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...
EVERGLADES NATIONAL PARK
1006 AM EST MON JAN 11 2010

...WIND CHILL WARNING IS CANCELLED...

TEMPERATURES AND WIND CHILLS CONTINUE TO WARM INTO THE 30S AND 40S
ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA...THEREFORE THE WIND
CHILL WARNING HAS BEEN CANCELED.


$$

FLZ072-074-168-172-173-111615-
/O.CAN.KMFL.WC.Y.0010.000000T0000Z-100111T1500Z/
METRO BROWARD-METRO MIAMI DADE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-
INCLUDING THE CITIES OF...COCONUT CREEK...CORAL SPRINGS...
TAMARAC...SUNRISE...PLANTATION...DAVIE...COOPER CITY...
HOLLYWOOD...PEMBROKE PINES...MIRAMAR...MIAMI...MIAMI GARDENS...
MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI...KENDALL...
CUTLER RIDGE...JUPITER...WEST PALM BEACH...BOCA RATON...
POMPANO BEACH...FORT LAUDERDALE...FORT LAUDERDALE BEACH...
HOLLYWOOD BEACH...AVENTURA...MIAMI BEACH...MIAMI SHORES...
DOWNTOWN MIAMI...CUTLER BAY...HOMESTEAD BAYFRONT PARK
1006 AM EST MON JAN 11 2010

...WIND CHILL ADVISORY IS CANCELLED...

TEMPERATURES AND WIND CHILLS CONTINUE TO RISE INTO THE LOW TO MID
40S THIS MORNING ACROSS THE EAST COAST METROPOLITAN
AREA...THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED.



$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill warning went out at Jan 10, 12:56 PM EST, 38 minutes earlier.

Area forecast discussion, Jan 10, 12:56 PM EST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1256 PM EST SUN JAN 10 2010

.AVIATION...
THE WINDS SHOULD REMAIN NORTHWEST THIS AFTERNOON INTO TONIGHT OVER
THE TAF SITES. THE WINDS WILL BE 15 TO 20 KNOTS WITH GUSTS UP TO
25 KNOTS THIS AFTERNOON BEFORE TAPERING DOWN TO 10 TO 15 KNOTS
TONIGHT...EXCEPT AROUND 10 KNOTS AT KFXE...KAPF...AND KTMB. THE
SKIES WILL REMAIN IN THE VFR CONDITIONS TONIGHT ALONG WITH DRY
WEATHER.

&&
.AVIATION...54/BNB

.PREV DISCUSSION... /ISSUED 1040 AM EST SUN JAN 10 2010/

UPDATE...LICENSE PLATES AND PALM TREES WERE THE ONLY REASONS I
KNEW I WAS IN FLORIDA WHEN DRIVING INTO WORK THIS MORNING! A
STIFF AND GUSTY NORTHWEST WIND MADE IT FEEL LIKE IT WAS IN THE 20S
ALL ACROSS SOUTH FLORIDA. THERE HAS BEEN EVEN STEAM FOG OVER THE
ATLANTIC OCEAN (DUE TO THE LARGE DIFFERENCE IN AIR-SEA TEMPS).

LOWS THIS MORNING WERE MOSTLY IN THE LOWER 30S AREA WIDE...THOUGH
SOME UPPER 20S WERE REPORTED IN GLADES COUNTY (MESONET AT MOORE
HAVEN REACHED 27F). HERE ARE THE LOWS FOR THE MAJOR REPORTING
STATIONS THIS MORNING:

NAPLES...35
WEST PALM BEACH...32
FORT LAUDERDALE...34
MIAMI...35 (TIED RECORD SET IN 1970)

DESPITE ABOVE FREEZING TEMPS OFFICIALLY AT FLL/MIA...NUMEROUS
MESONET SENSORS ACROSS THE METRO AREA...EVEN TO THE IMMEDIATE
COAST...REGISTERED TEMPS OF FREEZING/32F INCLUDING NORTHERN
SECTIONS OF MIAMI BEACH. SO THIS WAS THE COLDEST MORNING ACROSS
MUCH OF THE EAST COAST SINCE THE 1989 COLD AIR OUTBREAK. THE 1989
OUTBREAK WAS SOME 3-5 DEGREES LOWER.

ALONG THE GULF COAST...THE LOWEST TEMP I COULD FIND WAS 33F AT
MARCO ISLAND.

TEMPS WILL AGAIN STRUGGLE TODAY. TEMPS ARE RUNNING MORE IN LINE
WITH THE NAM12 AND GFS CONTINUES TOO WARM. SO HAVE ADJUSTED THE
HIGH TEMPS DOWN FOR TODAY AS IT LOOKS LIKE TEMPS LIKELY WILL HAVE
A HARD TIME TOPPING 50 WITH THIS CONTINUED NW WIND FLOW AS WELL AS
CONTINUED HIGH LEVEL CLOUDINESS OVER THE SOUTHERN HALF OF THE
AREA...THOUGH CLOUDS SHOULD CLEAR LATER THIS AFTERNOON. FOLLOWED
THE NAM12 FOR TEMPS TODAY...WHICH BRINGS HIGHS ONLY INTO THE
UPPER 40S.

WIND CHILLS HAVE GONE ABOVE 25 BUT THEY WILL REMAIN IN THE 30-35F
RANGE UP UNTIL ABOUT 1PM...SO HAVE ISSUED A WIND CHILL ADVISORY
FOR ALL AREAS UNTIL 1 PM.

FOR THE MARINE...INCLUDED THE NEAR SHORE GULF IN THE SMALL CRAFT
ADV AND INCREASED WINDS BY A FEW KNOTS ELSEWHERE. ALSO...STEAM FOG
HAS BEEN FORMING OVER THE ATLANTIC DUE TO THE VERY COLD AIR MOVING
OVER THE WARM ATLANTIC WATERS...QUITE A SIGHT! SO ADDED AREAS OF
FOG TO THE ATLANTIC WATERS FORECAST THROUGH THE REST OF THE
MORNING.

BEEN A BUSY MORNING. WILL BE ASSESSING TONIGHT'S FREEZE POTENTIAL
OVER THE NEXT HOUR FOR LIKELY UPGRADES TO WARNINGS FOR MUCH...IF
NOT ALL THE AREA THAT IS CURRENTLY IN THE FREEZE WATCH. /GREGORIA

&&

PREV DISCUSSION... /ISSUED 621 AM EST SUN JAN 10 2010/

AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS
WITH HIGH LEVEL CIRRUS SLOWLY MOVING OFF TO THE SOUTHEAST OF THE
PENINSULA INTO THIS AFTERNOON. NW WIND FLOW NEAR 15KT WITH GUSTS
IN EXCESS OF 20KT WILL CONTINUE THROUGH TODAY SLOWLY DIMINISHING
AFT 00Z.

&&
KOB

PREV DISCUSSION... /ISSUED 503 AM EST SUN JAN 10 2010/

DISCUSSION...THE STRONG COLD FRONT THAT MOVED THROUGH THE AREA
EARLY SATURDAY MORNING IS USHERING IN THE COLDEST AIR OF THE
SEASON THIS MORNING WITH GOOD COLD AIR ADVECTION. TO FURTHER
MAKE THINGS WORSE IS THE CONTINUED WIND SPEEDS TO WARRANT A WIND
CHILL WARNING. MANY AREAS ARE EXPERIENCING WIND CHILLS AT OR BELOW
25 DEGREES. FREEZE WARNINGS CONTINUE FOR SOUTH FLORIDA THIS
MORNING BUT HAVE LOW CONFIDENCE ON THE HARD FREEZE WARNING OVER
THE NW INTERIOR. NEVERTHELESS, THESE AREAS WILL SEE EARLY MORNING
TEMPS APPROACHING THE MID 20S. IT WILL BE A BIT WARMER ALONG THE
SOUTHEAST COAST WITH TEMPS AT OR JUST ABOVE THE FREEZING MARK.
TONIGHT, THE WINDS WILL DECREASE A BIT AND WITH THE CLEARING OF
THE HIGH CLOUDS, A GOOD RADIATIONAL COOLING NIGHT WILL SET UP. THE
HARD FREEZE THAT IS IN EFFECT FOR THE NORTHWEST AREAS LOOKS LIKE A
SURE BET. BY MONDAY, WE SHOULD SEE TEMPS REACHING NEAR 60 ACROSS
THE AREA AND MODIFYING TEMPS FOR MONDAY NIGHT/TUESDAY MORNING WITH
LOW LEVEL THICKNESSES INCREASING. THE HIGH PRESSURE THAT IS BEHIND
THE STRONG COLD FRONT WILL BE REINFORCED BY ANOTHER HIGH PRESSURE
CENTER THAT WILL EVENTUALLY REACH THE ATLANTIC BY THURSDAY AND
SWING THE WINDS TO THE NORTHEAST AND EAST FOR SOME LONG AWAITED
RELIEF FROM THE COLD. HIGH TEMPS WILL MAKE IT ABOVE THE 70 MARK
AGAIN. INCREASING MOISTURE IN ADVANCE OF A LOW PRESSURE SYSTEM
THAT WILL ENTER THE NW GULF OF MEXICO FRIDAY, WILL PRODUCE THE
NEXT CHANCE FOR SHOWERS.

MARINE...STRONG NW WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS WILL
AFFECT MUCH OF THE ATLANTIC, THE OUTER GULF WATERS AND THE LAKE
AND BAY TODAY AND TONIGHT WITH SEAS INCREASING TO 9 FEET IN THE
GULF STREAM AND OUTER GULF WATERS. WINDS WILL DECREASE BY MONDAY
AFTERNOON AND THE SEAS WILL SUBSIDE TO 6 FEET OR LESS.

FIRE WEATHER...THE RED FLAG WATCH THAT WAS IN EFFECT FOR MUCH OF
SOUTH FLORIDA HAS BEEN UPGRADED TO A RED FLAG WARNING. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR ALL OF SOUTH FLORIDA FOR MONDAY
AFTERNOON FOR CONTINUED DRY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  49  33  61  40 / -  -  -  -
FORT LAUDERDALE  49  36  61  44 / -  -  -  -
MIAMI            49  35  61  44 / -  -  -  -
NAPLES           49  31  58  37 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     COASTAL COLLIER-FAR SOUTH MIAMI DADE-INLAND BROWARD-INLAND
     MIAMI DADE-MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-
     METRO PALM BEACH.

     RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR COASTAL BROWARD-
     COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR
     SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND
     COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-
     METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     FIRE WEATHER WATCH MONDAY AFTERNOON FOR COASTAL BROWARD-COASTAL
     COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR SOUTH
     MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-
     INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-METRO
     BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     WIND CHILL ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR COASTAL
     BROWARD-COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM
     BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-
     INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND
     MONROE-METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     HARD FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR BISCAYNE BAY-
     COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
     20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL EXTENDING FROM 20 NMTO THE TERRITORIAL
     WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR GULF WATERS FROM
     CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM.

&&

LONG TERM...57/DG
SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Jan 10, 11:32 AM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1132 AM EST SUN JAN 10 2010

FLZ063-066>075-168-172>174-110000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1132 AM EST SUN JAN 10 2010

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON ALL AREAS...
...HARD FREEZE WATCH LAKE OKEECHOBEE AREA AND NORTHERN COLLIER COUNTY TONIGHT...
...FREEZE WATCH REST OF SOUTH FLORIDA EXCEPT EAST COASTAL AREAS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND: A NORTHWEST WIND OF 25 TO 30 MPH WILL RESULT IN ROUGH MARINE
CONDITIONS ACROSS THE OFFSHORE GULF WATERS, LAKE OKEECHOBEE AND
THE GULF STREAM IN THE ATLANTIC WATERS.

TEMPERATURES: TEMPERATURES WILL WARM UP INTO THE MID TO UPPER 40S
THIS AFTERNOON OVER SOUTH FLORIDA. HOWEVER, NORTHWEST WINDS OF 10
TO 15 MPH OVER SOUTH FLORIDA WILL MAKE THE WIND CHILL READINGS BE
IN THE LOWER TO MID 30S THROUGH EARLY AFTERNOON...BEFORE
INCREASING TO 35 TO 40. THEREFORE...A WIND CHILL ADVISORY IS IN
EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 1 PM EST THIS AFTERNOON.

TEMPERATURES WILL ONCE AGAIN PLUMMET TONIGHT AND RANGE FROM THE
MID TO UPPER 20S ACROSS GLADES, HENDRY, NORTHERN COLLIER AND
INLAND PALM BEACH COUNTIES WITH THE LOWER TO MID 30S COASTAL
REGIONS. THEREFORE...A HARD FREEZE WATCH CONTINUES FOR THE LAKE
OKEECHOBEE AREA...AND INLAND COLLIER COUNTY NORTH OF I-75 FOR
TONIGHT...WITH A FREEZE WATCH FOR REST OF SOUTH FLORIDA EXCLUDING
THE EAST COASTAL AREAS OF SOUTH FLORIDA.

WAVES: SEAS OF 7 TO 9 FEET WILL PERSIST IN THE OFFSHORE GULF
WATERS AND THE GULF STREAM IN THE ATLANTIC THROUGH TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE VERY COLD AIR MASS WILL REMAIN IN PLACE THROUGH MONDAY WITH
TEMPERATURES AGAIN MONDAY MORNING RANGING FROM THE MID TO UPPER
20S ACROSS THE LAKE OKEECHOBEE REGION TO NEAR FREEZING ALONG BOTH
COASTS EXCEPT MID TO UPPER 30S ALONG THE FAR SOUTHEAST COAST. A
GRADUAL WARMING TREND IS EXPECTED TO BEGIN ON TUESDAY BUT
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH WEDNESDAY RETURNING
TO SEASONAL LEVELS BY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:57 PM ESTHard Freeze WatchMFLCollier, Glades, Hendry, Palm Beach19 hr
Jan 9, 8:57 PM ESTHard Freeze WarningMFLCollier, Glades, Hendry, Palm Beach13 hr
Jan 10, 4:02 AM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach23 hr
Jan 10, 4:02 AM ESTRed Flag WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach14 hr
Jan 10, 8:41 AM ESTSmall Craft AdvisoryMFL22 hr
Jan 10, 10:25 AM ESTWind Chill AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more3 hr
Jan 10, 1:21 PM ESTFreeze WatchMFLCollier, Glades, Hendry, Palm Beach24 hr
Jan 10, 1:21 PM ESTFreeze WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach20 hr
Jan 10, 1:21 PM ESTHard Freeze WarningMFLCollier, Glades, Hendry, Palm Beach20 hr
Jan 10, 1:34 PM ESTWind Chill AdvisoryMFLBroward, Miami-Dade, Palm Beach21 hr
Jan 10, 2:07 PM ESTRed Flag WarningMFLBroward, Collier, Miami-Dade, Monroe28 hr

Nearby

Wind Chill Warnings in Florida, 2010Every wind chill warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.